Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 14, NWS Wilmington, NC

May 3, 2016Brunswick County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 3, 2016, 6:29 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2016, 6:29 PM EDT (22:29 UTC)
Expired
May 3, 2016, 6:52 PM EDT
In force
23 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brunswick County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 40 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1655 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted.

185 
WUUS52 KILM 032229
SVRILM
NCC019-047-032330-
/O.NEW.KILM.SV.W.0014.160503T2229Z-160503T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  NORTHEASTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 629 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREEMAN...OR
  18 MILES WEST OF LELAND...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LELAND...NORTHWEST...FREEMAN...BISHOP...TOWN CREEK...MILL CREEK...DELCO...
  PHOENIX...HONEY ISLAND...BATARORA...WINNABOW...RIEGELWOOD...BELVILLE...
  NAVASSA...BOLTON...SANDY CREEK AND BOLIVIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 74 BETWEEN MILE MARKERS 410 AND 434.
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 25 AND 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3399 7815 3421 7847 3436 7840 3431 7801
      3429 7802 3429 7801 3428 7800 3427 7800
      3427 7799 3418 7796 3416 7797 3413 7796
TIME...MOT...LOC 2229Z 293DEG 22KT 3426 7835 

HAIL...1.00IN
WIND...60MPH
 
$$

III
2 follow-up statements
157 
WWUS52 KILM 032242
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
642 PM EDT TUE MAY 3 2016

NCC019-047-032330-
/O.CON.KILM.SV.W.0014.000000T0000Z-160503T2330Z/
COLUMBUS NC-BRUNSWICK NC-
642 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL COLUMBUS AND NORTHEASTERN BRUNSWICK COUNTIES...

AT 642 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HONEY ISLAND...
OR 14 MILES WEST OF LELAND...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LELAND...NORTHWEST...FREEMAN...BISHOP...TOWN CREEK...MILL CREEK...DELCO...
PHOENIX...BATARORA...WINNABOW...RIEGELWOOD...BELVILLE...NAVASSA...SANDY
CREEK AND BOLIVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3399 7815 3424 7839 3435 7831 3431 7801
      3429 7802 3429 7801 3428 7800 3427 7800
      3427 7799 3418 7796 3416 7797 3413 7796
TIME...MOT...LOC 2242Z 293DEG 20KT 3423 7828 

HAIL...1.00IN
WIND...60MPH
 
$$

III
896 
WWUS52 KILM 032252
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
652 PM EDT TUE MAY 3 2016

NCC019-047-032301-
/O.CAN.KILM.SV.W.0014.000000T0000Z-160503T2330Z/
COLUMBUS NC-BRUNSWICK NC-
652 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLUMBUS AND
NORTHEASTERN BRUNSWICK COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.

LAT...LON 3399 7815 3424 7839 3435 7831 3431 7801
      3429 7802 3429 7801 3428 7800 3427 7800
      3427 7799 3418 7796 3416 7797 3413 7796
TIME...MOT...LOC 2250Z 293DEG 22KT 3421 7821 

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:27 PM EDT, 2 minutes earlier.

Area forecast discussion, May 3, 6:27 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
627 PM EDT TUE MAY 3 2016

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE THIS EVENING...ARE
EXPECTED AHEAD OF AN APPROACHING COLD FRONT. A COLD UPPER LOW WILL
DROP OVER THE CAROLINAS THURSDAY AND FRIDAY...BRINGING COOLER
TEMPERATURES AND SCATTERED GUSTY SHOWERS. DRYING AND WARMING WILL
FOLLOW INTO THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 630 PM TUESDAY...REALLY ONLY ISOLATED COVERAGE OF
THUNDERSTORMS UNDERWAY THIS EVENING. WOULD EXPECT THE COVERAGE TO
REMAIN LIMITED VIA UPSTREAM RADAR LOOPS AND NEAR TERM GUIDANCE.
SOME POSSIBILITY OF VERY LATE ACTIVITY ALONG THE COAST PROBABLY
NOT OF THE MAGNITUDE WE SAW THIS MORNING. ONLY MINOR CHANGES WITH
THE FIRST EVENING UPDATE. PREVIOUS DISCUSSION FOLLOWS:

MUCH AS EXPECTED WE ARE SEEING SOME REGENERATION OF CONVECTION
THIS AFTERNOON IN THE AREAS THAT CLEARED THE EARLIEST...AND THUS
HEATED UP THE QUICKEST. HOWEVER...THIS ACTIVITY HAS BEEN WEAK TO
MODERATE IN SCOPE SO FAR AND THAT IS LIKELY DUE TO THE THOROUGH
WORKING OVER THE ATMOSPHERE RECEIVED LAST NIGHT AND THIS MORNING.
HOWEVER...THIS IS NOT TO SAY THAT THE THREAT HAS TOTALLY
DIMINISHED. WE NOW HAVE THE ENTIRE FORECAST AREA COVERED BY SEVERE
THUNDERSTORM WATCH NUMBER 140...WHICH IS GOOD UNTIL 01Z. SOUNDING
ANALYSIS SHOWS A RETURN TO A MODERATELY UNSTABLE ATMOSPHERE LATE
THIS AFTERNOON AND INTO THE EVENING. THIS IS IN ADDITION TO THE
IMPENDING...IF VERY SLOW MOVING...COLD FRONT AND A SERIES OF WEAK
UPPER IMPULSES EMBEDDED WITHIN THE DEEPENING 500MB LONGWAVE TROUGH
AND A FAVORABLE WIND SHEAR PROFILE. SO...WE WILL BE RAMPING UP
POPS THROUGH THE AFTERNOON HOURS...WITH PRECIP POTENTIAL PEAKING
LATE THIS AFTERNOON AND INTO THIS EVENING BEFORE TAPERING OFF
OVERNIGHT. ANOTHER HALF INCH QPF DOES NOT SEEM UNREASONABLE SHOULD
THIS SCENARIO PLAY OUT. WILL ADD SVR WORDING TO THE ZONES TO COVER
THE LATEST WATCH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 315 PM TUESDAY...A VERY UNSEASONABLY DEEP UPPER TROUGH WILL
DROP SOUTH OVER EASTERN CONUS THROUGH THIS PERIOD WITH THE UPPER
COLD POOL SITTING DIRECTLY OVERHEAD BY THURSDAY EVENING. AT THE
SURFACE A COLD FRONT WILL VERY SLOWLY PUSH EAST AND OFFSHORE FROM
THE FORECAST AREA. THIS WILL MAKE FOR A COOLING TREND...WITH HIGHS
IN THE UPPER 70S ON WEDNESDAY DROPPING TO RIGHT AROUND 70 ON
THURSDAY. LOWS THURSDAY NIGHT WILL ONLY BE AROUND 50. STEEP LAPSE
RATES INDUCED BY THE UPPER COLD POOL WILL ENHANCE PRECIP
POTENTIAL...WITH SLIGHT TO LOW CHANCE POPS FOR SHOWERS AND
ISOLATED THUNDERSTORMS BOTH DAYS...PRIMARILY DURING THE AFTERNOON.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 315 PM TUESDAY...PERIOD BEGINS WITH OMEGA BLOCK IN PLACE
BUT BLOCK IS SHORT LIVED AND BY THE START OF NEXT WEEK MID LEVEL
RIDGING TO THE WEST WILL BE HEADING EAST. BEST PRECIP CHANCES WILL
BE FRI WHEN MID LEVEL MOISTURE WILL BE HIGHEST. PRESENCE OF ANY
MID LEVEL MOISTURE AND THE COLD 5H LOW OVER NC/VA WILL ALMOST
CERTAINLY PRODUCE ISOLATED AFTERNOON CONVECTION...BUT THE BEST
ACTIVITY MAY END UP NORTH OF THE FORECAST AREA. TEMPERATURES WILL
RUN BELOW CLIMO FRI AND FRI NIGHT.

PRECIP CHANCES WILL DECREASE FOR THE WEEKEND. THE MID LEVEL LOW
WILL BE LIFTING NORTHEAST ON SAT. ALTHOUGH SOME MID LEVEL COLD AIR
REMAINS IN PLACE THE LACK OF MID LEVEL MOISTURE AND WEAKENING MID
LEVEL LAPSE RATES WILL MAKE AFTERNOON SHOWERS LESS LIKELY. MID
LEVELS DRY OUT EVEN MORE ON SUN AS THE 5H RIDGE MOVES EAST AND
DOWNSLOPE FLOW/SUBSIDENCE INCREASES. BACKDOOR COLD FRONT TRIES TO
DROP IN FROM THE NORTH MON/TUE BUT NOT SURE HOW FAR SOUTH IT WILL
MOVE BEFORE STALLING. THERE IS LIMITED POTENTIAL FOR SOME PRECIP
ASSOCIATED WITH THE FRONT BUT FOR NOW PLAN TO MAINTAIN DRY
FORECAST THROUGH END OF THE PERIOD. TEMPERATURES NEAR SO SLIGHTLY
BELOW CLIMO SAT WILL RUN ABOVE CLIMO SUN THROUGH TUE. IF THE COLD
FRONT DROPS FARTHER SOUTH THAN EXPECTED TEMPS COULD END UP NEAR
CLIMO MON AND MON NIGHT.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 18Z...WIDESPREAD CONVECTION HAS ENDED ACROSS THE AREA WITH
MAINLY MVFR TO VFR CONDITIONS EARLY THIS AFTERNOON AS CU DEVELOPED.
MODELS CONTINUED TO SHOW SOME REGENERATION OF THUNDERSTORMS THIS
AFTERNOON AND AS OF NOW...A COUPLE OF CLUSTERS WERE APPROACHING
THE MYRTLES AND LUMBERTON. EXPECT BEST CHANCE ALONG THE SEA BREEZE
BOUNDARY AND ALONG AN APPROACHING COLD FRONT. WILL INDICATE
VCSH/VCTS FOR THIS AFTERNOON ATTM. EXPECT MAINLY VFR THIS EVENING
BUT AS A COLD FRONT MOVES THROUGH OVERNIGHT THE INTRODUCTION OF
COOLER AIR MAY CAUSE MVFR/IFR CIGS/VSBYS TO DEVELOP.

EXTENDED OUTLOOK...MVFR/IFR POSSIBLE FROM CONVECTION THROUGH EARLY
WEDNESDAY. VFR WEDNESDAY THROUGH FRIDAY...WITH SCT 4SM SHRA THU
AND FRI.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 630 PM TUESDAY...NO CHANGES TO THE COASTAL WATERS FORECAST
THIS EVENING. EXPECT SOUTHWEST WINDS OF 10-15 KNOTS AND SEAS OF
2-4 FEET.  PREVIOUS DISCUSSION FOLLOWS:

SW FLOW WILL CONTINUE OVERNIGHT AS A COLD
FRONT ADVANCES UPON THE COASTAL WATERS. FRONT WILL BE SLOW MOVING
AND MAY NOT MAKE IT OFFSHORE BY SUNRISE. GREATEST THREAT TO
MARINERS OVERNIGHT WILL CONTINUE TO BE FROM SHOWERS AND
THUNDERSTORMS...POSSIBLY SEVERE...WITH FREQUENT LIGHTNING AND
TORRENTIAL DOWNPOURS POSSIBLE. OTHERWISE...EXPECTING SW WINDS OF
10 TO 15 KTS WITH HIGHER GUSTS AND SEAS OF 2 TO 4 FT. SEAS SE OF
CAPE FEAR MAY RUN A BIT HIGHER THOUGH...MORE LIKE 3 TO 5 FT.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 315 PM TUESDAY...A COLD FRONT WILL VERY SLOWLY MAKE ITS WAY
ACROSS THE WATERS ON WEDNESDAY AND WEDNESDAY NIGHT...WITH SW WINDS
EARLY IN THE PERIOD ULTIMATELY BECOMING WEST AND NW BY THE END OF
THE SHORT TERM. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE
PRESENT THROUGH THE PERIOD. THE COLD SURGE FOLLOWING FROPA IS NOT
EXPECTED TO BRING ADVISORY CONDITIONS ALTHOUGH WINDS MAY GUST UP
TO AROUND 25 KTS IN THE WAKE OF THE COLD FRONT.

LONG TERM /FRIDAY THROUGH SUNDAY/...
AS OF 315 PM TUESDAY...WEST TO NORTHWEST FLOW CONTINUES FRI WITH
SPEEDS OF 15 TO 20 KT FOR MUCH OF THE DAY. SLOW MOVING SURFACE LOW
IN THE MID-ATLANTIC REGION WILL KEEP THE GRADIENT TIGHT INTO SAT.
GRADIENT DOES START TO RELAX SAT AFTERNOON AS THE LOW STARTS
MOVING OFF TO THE NORTHEAST. REDUCTION IN WIND SPEEDS SAT IS
ACCOMPANIED BY A LATE DAY SHIFT TO WEST-SOUTHWEST. SOUTHWEST FLOW
CONTINUES SAT NIGHT AND SUN WITH SPEEDS 10 TO 15 KT. SEAS WILL BE
TRENDING DOWN AT THE START OF THE PERIOD...DROPPING FROM 2 TO 4 FT
FRI AM TO 2 TO 3 FT IN THE AFTERNOON. WEAKENING OFFSHORE FLOW
EVENTUALLY DROPS SEAS TO 2 FT OR LESS SAT BUT DEVELOPMENT OF
SOUTHWEST FLOW WILL PUSH SEAS BACK TO 2 TO 3 FT SUN.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...REK/SHK
SHORT TERM...REK
LONG TERM...III
AVIATION...RGZ/MRR
Hazardous weather outlook, May 3, 3:01 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
301 PM EDT TUE MAY 3 2016

AMZ250-252-254-256-041915-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
301 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-056-
041915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
301 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-041915-
COASTAL PENDER-COASTAL NEW HANOVER-
301 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ110-SCZ054-041915-
COASTAL BRUNSWICK-COASTAL HORRY-
301 PM EDT TUE MAY 3 2016

...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 4:24 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
424 PM EDT TUE MAY 3 2016

NCZ087-096-099-032130-
COLUMBUS-BLADEN-ROBESON-
424 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BLADEN...
NORTHWESTERN COLUMBUS AND SOUTHEASTERN ROBESON COUNTIES...

AT 424 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIRMONT...OR 10 MILES
NORTHEAST OF DILLON...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAIRMONT...BLADENBORO...FAIR BLUFF...BOARDMAN...BARNESVILLE...ABBOTTSBURG...
EVERGREEN...BUTTERS...MARIETTA...PROCTORVILLE...MCDONALD AND ORRUM.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 74 NEAR MILE MARKER 212...AND BETWEEN MILE MARKERS 209 AND
210...AND NEAR MILE MARKER 214.
 INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 9 AND 13.
 US ROUTE 74 BETWEEN MILE MARKERS 365 AND 380.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

LAT...LON 3453 7864 3429 7903 3439 7918 3448 7928
      3449 7927 3460 7913
TIME...MOT...LOC 2024Z 283DEG 17KT 3449 7920

III
Local storm report, May 3, 5:35 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
535 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             3 N BARB CREST TRAILER  34.38N  78.71W
05/03/2016  E0.88 INCH       COLUMBUS           NC   TRAINED SPOTTER

            DIME TO NICKEL SIZED HAIL COVERING THE GROUND

&&

EVENT NUMBER ILM1600058

WEISS
Local storm report, May 3, 6:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
610 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             2 SSW WOOTENS CROSSROAD 34.41N  78.75W
05/03/2016  E0.88 INCH       COLUMBUS           NC   TRAINED SPOTTER

            NICKEL SIZED HAIL MIXED IN WITH SMALLER PIECES

&&

EVENT NUMBER ILM1600059

WEISS
Local storm report, May 3, 6:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     1 ESE EVERGREEN         34.41N  78.88W
05/03/2016                   COLUMBUS           NC   911 CALL CENTER

            TREE DOWN ACROSS WALTER SHAW RD.

&&

EVENT NUMBER ILM1600060

RGZ
Local storm report, May 3, 6:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             HALLSBORO               34.32N  78.60W
05/03/2016  E1.00 INCH       COLUMBUS           NC   911 CALL CENTER

&&

EVENT NUMBER ILM1600061

RGZ

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:22 AM EDTSpecial Weather StatementILMRobeson53 min
May 3, 4:16 AM EDTSpecial Weather StatementILMBladen, Robeson59 min
May 3, 5:16 AM EDTSpecial Weather StatementILMBladen, Columbus, Pender59 min
May 3, 6:24 AM EDTAreal Flood AdvisoryILMBladen, Brunswick, Columbus, Pender51 min
May 3, 7:19 AM EDTSpecial Weather StatementILMBrunswick, Columbus, New Hanover, Pender56 min
May 3, 8:59 AM EDTAreal Flood AdvisoryILMBrunswick, Columbus, New Hanover, Pender61 min
May 3, 10:11 AM EDTAreal Flood AdvisoryILMBrunswick, New Hanover3 hr
May 3, 4:24 PM EDTSpecial Weather StatementILMRobeson66 min
May 3, 4:29 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, Pender61 min
May 3, 4:43 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Robeson62 min
May 3, 5:29 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus61 min
May 3, 6:53 PM EDTSpecial Weather StatementILMNew Hanover67 min
May 3, 7:11 PM EDTSpecial Weather StatementILMCumberland19 min
May 3, 7:19 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover26 min
May 3, 7:23 PM EDTSevere Thunderstorm WarningILMBladen, Robeson52 min
May 3, 7:32 PM EDTSpecial Marine WarningILM58 min
May 3, 7:39 PM EDTSpecial Weather StatementILMHoke36 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.